MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BLUNTPORT PLUS; GOUGE, SURGICAL, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD BLUNTPORT PLUS; GOUGE, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 176626P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a right video-assisted thoracoscopic procedure, the tip of the cannula broke during insertion.They got a new trocar to complete the case.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one photograph of a device.The photograph depicts the device on its side with the obturator inserted into the cannula.The distal end of the cannula depicts the obturator protruding with a view of the broken cannula.There is also another device on its side in the photograph.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the observed damage may occur if the device is mishandled or handled roughly during application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
BLUNTPORT PLUS
Common Device Name
GOUGE, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7080446
Report Number9612501-2017-06686
Device Sequence Number11087303
Product Code GDH
UDI-Device Identifier20884521081137
UDI-Public20884521081137
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K903419
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number176626P
Device Catalogue Number176626P
Device Lot NumberJ6E1206X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1